Alert archive / California / Gale Watches in 2017
Gale Watch 8, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 6, 2017, 2:56 AM PST. It took effect at Mar 7, 2017, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2017, 2:56 AM PST (10:56 UTC)
- In effect from
- Mar 7, 2017, 10:00 AM PST
- Expired
- Mar 7, 2017, 2:37 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
997 WHUS76 KEKA 061056 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 AM PST MON MAR 6 2017 PZZ450-061900- /O.CON.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ /O.NEW.KEKA.GL.A.0008.170307T2000Z-170308T0200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 256 AM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT TUESDAY AFTERNOON. * WINDS...S GUSTS UP TO 40 KT ON TUE. * WAVES/SEAS...NW 10 FT OR HIGHER TODAY. STEEP SW WAVES BUILDING TO 10 FT BY TUE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-061900- /O.CON.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ /O.NEW.KEKA.GL.A.0008.170307T1800Z-170308T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 256 AM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...S GUSTS UP TO 45 KT ON TUE. * WAVES/SEAS...NW 10 FT OR HIGHER TODAY. STEEP SW WAVES BUILDING TO 10 FT OR MORE BY TUE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-475-061900- /O.CON.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 AM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WAVES/SEAS...NW 10 FT OR HIGHER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
244 WHUS76 KEKA 061638 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 AM PST MON MAR 6 2017 PZZ450-070045- /O.CON.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ /O.CON.KEKA.GL.A.0008.170307T2000Z-170308T0200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 838 AM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WINDS...SOUTHWEST 10 TO 20 KT WITH HIGHER GUSTS. WINDS WILL INCREASE ON TUESDAY TO 20 TO 30 KT WITH GUSTS AROUND 40 KT. * WAVES/SEAS...WEST AROUND 10 FT AT 12 SECONDS TODAY. STEEP SW WAVES BUILDING TO 11 FT AROUND 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-070045- /O.CON.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ /O.CON.KEKA.GL.A.0008.170307T1800Z-170308T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 838 AM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WINDS...SOUTHWEST 15 TO 20 KT TODAY. WINDS WILL INCREASE ON TUESDAY TO 25 TO 35 KT WITH GUSTS AROUND 45 KT. * WAVES/SEAS...WEST AROUND 11 FEET AT 11 SECONDS TODAY. STEEP SOUTHWEST WAVES BUILDING TO 15 FT AT 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-475-070045- /O.CON.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 838 AM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHWEST 10 TO 20 KT WITH HIGHER GUSTS TODAY. WINDS WILL INCREASE ON TUESDAY TO 15 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES/SEAS...NORTHWEST AROUND 11 FT AT 12 SECONDS TODAY. STEEP SOUTHWEST WAVES BUILDING TO 12 FT AT 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
656 WHUS76 KEKA 062235 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 PM PST MON MAR 6 2017 PZZ470-070645- /O.CON.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ /O.UPG.KEKA.GL.A.0008.170307T1800Z-170308T0200Z/ /O.NEW.KEKA.GL.W.0017.170307T1700Z-170308T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 235 PM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 15 TO 20 KT TONIGHT. WINDS WILL INCREASE ON TUESDAY TO 20 TO 30 KT WITH GUSTS AROUND 45 KT. * WAVES/SEAS...NORTHWEST AROUND 9 FEET AT 11 SECONDS TONIGHT. STEEP SOUTH WAVES BUILDING TO 13 TO TO 15 FT AROUND 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-070645- /O.CON.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ /O.NEW.KEKA.SC.Y.0032.170307T1700Z-170307T2000Z/ /O.CON.KEKA.GL.A.0008.170307T2000Z-170308T0200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 235 PM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO NOON PST TUESDAY. * WINDS...SOUTH 10 TO 15 KT WITH HIGHER GUSTS TONIGHT. WINDS WILL INCREASE ON TUESDAY TO 15 TO 25 KT WITH GUSTS AROUND 40 KT. * WAVES/SEAS...WEST AROUND 9 FT AT 11 SECONDS TONIGHT. STEEP SW WAVES BUILDING 10 TO 11 FT AROUND 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-070645- /O.CON.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ /O.NEW.KEKA.SC.Y.0032.170307T1700Z-170308T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 235 PM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY. * WINDS...SOUTH 10 TO 15 KT TONIGHT. WINDS WILL INCREASE ON TUESDAY TO 15 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES/SEAS...NORTHWEST AROUND 9 FT AT 12 SECONDS TONIGHT. STEEP SOUTHWEST WAVES BUILDING 9 TO 10 FT AT 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-070600- /O.CON.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 235 PM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTH 5 TO 10 KT WITH HIGHER GUSTS TONIGHT. WINDS WILL INCREASE ON TUESDAY TO 10 TO 20 KT WITH GUSTS AROUND 30 KT. * WAVES/SEAS...NORTHWEST AROUND 8 FT AT 12 SECONDS TONIGHT. STEEP WAVES BUILDING AROUND 8 TO 9 FT AT 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
087 WHUS76 KEKA 070401 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 801 PM PST MON MAR 6 2017 PZZ470-071215- /O.CAN.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ /O.CON.KEKA.GL.W.0017.170307T1700Z-170308T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 801 PM PST MON MAR 6 2017 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY... * WINDS...WINDS WILL INCREASE ON TUESDAY TO 20 TO 30 KT WITH GUSTS AROUND 45 KT. * WAVES/SEAS...NORTHWEST AROUND 9 FEET AT 11 SECONDS TONIGHT. STEEP SOUTH WAVES BUILDING TO 13 TO TO 15 FT AROUND 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-071215- /O.CAN.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ /O.CON.KEKA.SC.Y.0032.170307T1700Z-170307T2000Z/ /O.CON.KEKA.GL.A.0008.170307T2000Z-170308T0200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 801 PM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WINDS...SOUTH 10 TO 15 KT WITH HIGHER GUSTS TONIGHT. WINDS WILL INCREASE ON TUESDAY TO 15 TO 25 KT WITH GUSTS AROUND 40 KT. * WAVES/SEAS...WEST AROUND 9 FT AT 11 SECONDS TONIGHT. STEEP SW WAVES BUILDING 10 TO 11 FT AROUND 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-071215- /O.CAN.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ /O.CON.KEKA.SC.Y.0032.170307T1700Z-170308T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 801 PM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY... * WINDS...SOUTH 10 TO 15 KT TONIGHT. WINDS WILL INCREASE ON TUESDAY TO 15 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES/SEAS...NORTHWEST AROUND 9 FT AT 12 SECONDS TONIGHT. STEEP SOUTHWEST WAVES BUILDING 9 TO 10 FT AT 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-070515- /O.CAN.KEKA.SC.Y.0031.000000T0000Z-170307T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 801 PM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
504 WHUS76 KEKA 071037 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 237 AM PST TUE MAR 7 2017 PZZ450-071845- /O.CAN.KEKA.SC.Y.0032.170307T1700Z-170307T2000Z/ /O.UPG.KEKA.GL.A.0008.170307T2000Z-170308T0200Z/ /O.EXB.KEKA.GL.W.0017.170307T2000Z-170308T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 237 AM PST TUE MAR 7 2017 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...GUSTS TO 40 KT THIS AFTERNOON. * SEAS...SW 10 FT AT 8 SECONDS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-071845- /O.EXT.KEKA.GL.W.0017.170307T1800Z-170308T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 237 AM PST TUE MAR 7 2017 ...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING... * WINDS...GUSTS AROUND 40 KT LATE THIS MORNING THROUGH AFTERNOON. * WAVES/SEAS...SW 12 FT AT 8 SECONDS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-071845- /O.EXB.KEKA.SC.Y.0032.170307T2000Z-170308T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 237 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING. * WINDS...SE 25 KT NORTH OF PUNTA GORDA TODAY. * WAVES/SEAS...SE 5 FT AT 6 SECONDS NORTH OF PUNTA GORDA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-071845- /O.EXT.KEKA.SC.Y.0032.170307T1800Z-170308T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 237 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING... * WINDS...S 25 KT NORTH PORTION TODAY. * WAVES/SEAS...SW 9 FT AT 8 SECONDS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 5, 2:38 PM PST, 12 hours 18 minutes earlier.
Area forecast discussion, Mar 5, 2:38 PM PST, 12 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
238 PM PST Sun Mar 5 2017
.SYNOPSIS...A cold upper disturbance will exit east away from the
region tonight through Monday, but will be followed by additional
wet weather systems Tuesday through Saturday.
&&
.DISCUSSION...An upper trough, with 500 mb temperature around -36
C, will gradually move east away from the region tonight through
Monday. This will cause lapse rates and upward vertical motion to
weaken with time. Thus, expect shower intensity to slowly
diminish, brining an end to the thunderstorm and accumulating hail
threat. However, cold air aloft will be sufficient for
accumulating snowfall above 1000-2000 feet...thus maintained the
winter storm warning and winter weather advisory through late
Monday morning.
After Monday...quasi-zonal flow is forecast to persist through
late week. This will maintain moist onshore flow, with
precipitation chances being augmented by the passage of individual
small-scale waves. One wave is forecast to reach NWRN CA during
Tuesday, a second during Thursday, and a third on Saturday.
&&
.AVIATION...A cold, unstable air mass produced showers, hail and
gusty winds across Northwest California today...especially at CEC,
ACV and most of the coastal locations. Visible Satellite Imagery
at 1:40 pm still showed plenty of unstable showers persisting over
the North Coast's inner/outer waters. The continual stream of
convective activity has been somewhat enhanced by a couple of
upper level disturbances moving through the region. Frequent MVFR
conditions have also been widespread today...resulting in some
possible flight hazards and restrictions. Guidance indicates
conditions to continue overnight and Monday, although showers may
start to diminish a little by Monday afternoon.
&&
.MARINE...Low pressure over the northeastern Pacific is forecast
to move inland and dissipate tonight. This will aid in a slight
weakening of northwesterly winds, though occasional gusts from
20-30 kt remain probable during the next 24 hours. In addition,
steep seas from 10-13 feet will persist through Monday. Thus,
ongoing small craft advisory has been extended until Monday
evening. A second surface low is forecast to move east across the
NERN Pacific late Monday night through Tuesday afternoon. This
will aid in a possible period of gale force southerlies. Winds
will then weaken significantly by Wednesday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 10 AM PST Monday for CAZ102-104>108-
110-111.
Winter Weather Advisory until 10 AM PST Monday for CAZ112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
10 PM PST Monday for PZZ450-455-470- 475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Mar 5, 6:55 PM PST, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 655 PM PST Sun Mar 5 2017 CAZ101-103-070300- Coastal Del Norte-Northern Humboldt Coast- 655 PM PST Sun Mar 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Small hail is possible this evening, with the threat diminishing greatly overnight. Occasional bursts of snow will also be possible to as low as 500 to 1000 feet this evening and overnight, but is not likely to accumulate at these elevations. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-104>108-070300- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 655 PM PST Sun Mar 5 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Several inches of snow can be expected at elevations above 1500 feet tonight. Snow will be highly variable and periodic as waves of showers move in and out of the region. Snowfall accumulations of 2 to 6 inches are expected for elevations from 2000 to 5000 feet, while 7 to 10 inches are expected above 5000 feet. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will continue through late Monday, with gradually rising snow levels and diminishing coverage through the day and overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-111-070300- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 655 PM PST Sun Mar 5 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Light to moderate snow can be expected at elevations above 1000 feet tonight. Snow will be highly variable and periodic as waves of showers move in and out of the region. Snowfall accumulations of 2 to 5 inches are expected for elevations above 1000 feet. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will continue through late Monday, with gradually rising snow levels and diminishing coverage through the day and overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ112-113-070300- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 655 PM PST Sun Mar 5 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Small hail is possible this evening. Hail accumulating on roadways may result in potentially hazardous driving conditions. In addition, bursts of snow can be expected at elevations primarily above 1500 feet tonight, with 2 to 5 inches of storm total accumulation possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow can be expected through at least early Monday, with rising snow levels and diminishing shower coverage and intensity during the remainder of the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-070300- Mendocino Coast- 655 PM PST Sun Mar 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Small hail is possible this evening. Hail accumulating on roadways may result in potentially hazardous driving conditions. In addition, bursts of snow can be expected at elevations primarily above 1500 feet tonight, with light accumulations possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow can be expected through at least early Monday, with rising snow levels and diminishing shower coverage and intensity occurring during the remainder of the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Mar 5, 9:49 PM PST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
949 PM PST SUN MAR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM SNOW 3 NNW DENNY 40.99N 123.40W
03/05/2017 M19.0 INCH TRINITY CA PUBLIC
REPORT FROM FACEBOOK OF 19 INCHES AT AN
ELEVATION OF 3000 FEET, WITH SNOW STILL
FALLING. LOCATION ESTIMATED.
&&
WILocal storm report, Mar 5, 10:17 PM PST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
1017 PM PST SUN MAR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 2 SSW RUTH 40.25N 123.41W
03/05/2017 M6.0 INCH TRINITY CA TRAINED SPOTTER
10AM-10PM SNOWFALL TOTAL OF 6 INCHES AT 3000
FEET ELEVATION. .
&&
WISpecial weather statement, Mar 5, 10:48 PM PST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Eureka CA
1048 PM PST SUN MAR 5 2017
CAZ103-105-060715-
Northern Humboldt Coast-Northern Humboldt Interior-
1048 PM PST SUN MAR 5 2017
...A THUNDERSTORM WILL AFFECT NORTHEASTERN HUMBOLDT COUNTY...
At 1047 PM PST, a thunderstorm was located near McKinleyville, or 7
miles northwest of Arcata, moving east at 25 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Arcata, Hoopa, Willow Creek, Trinidad, Westhaven-Moonstone,
Weitchpec, McKinleyville, Arcata Arpt and Fieldbrook.
LAT...LON 4101 12426 4129 12372 4106 12354 4081 12423
4090 12430
TIME...MOT...LOC 0647Z 248DEG 21KT 4092 12421Special weather statement, Mar 5, 11:06 PM PST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Eureka CA
1106 PM PST SUN MAR 5 2017
CAZ104-106-109-110-060730-
Southwestern Humboldt-Southern Humboldt Interior-Mendocino
Coast-Northwestern Mendocino Interior-
1106 PM PST SUN MAR 5 2017
...A THUNDERSTORM WILL AFFECT NORTHWESTERN MENDOCINO AND SOUTH
CENTRAL HUMBOLDT COUNTIES...
At 1105 PM PST, a thunderstorm was located 11 miles south of Shelter
Cove, moving east at 10 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Richardson Grove State Park, Whitehorn, Rockport and Piercy.
LAT...LON 4008 12381 3973 12369 3976 12401 3996 12416
3997 12415
TIME...MOT...LOC 0705Z 258DEG 9KT 3987 12412Special weather statement, Mar 5, 11:15 PM PST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Eureka CA
1115 PM PST SUN MAR 5 2017
CAZ101-102-060745-
Del Norte Interior-Coastal Del Norte-
1115 PM PST SUN MAR 5 2017
...A SHOWER WILL AFFECT NORTHWESTERN DEL NORTE COUNTY...
At 1115 PM PST, a shower was located 8 miles northwest of Klamath,
moving northeast at 25 mph.
Pea size hail is possible with this shower.
Locations impacted include...
Jedediah Smith State Park, Klamath, Bertsch-Oceanview, Gasquet and
Requa.
LAT...LON 4190 12402 4170 12377 4149 12415 4154 12422
4165 12428 4166 12427
TIME...MOT...LOC 0715Z 226DEG 22KT 4161 12417Special weather statement, Mar 5, 11:29 PM PST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Eureka CA
1129 PM PST SUN MAR 5 2017
CAZ103-105-060800-
Northern Humboldt Coast-Northern Humboldt Interior-
1129 PM PST SUN MAR 5 2017
...A SHOWER WILL AFFECT NORTHWESTERN HUMBOLDT COUNTY...
At 1129 PM PST, a shower was located near McKinleyville, or near
Arcata, moving east at 25 mph.
Pea size hail is possible with this shower.
Locations impacted include...
Eureka, Arcata, Trinidad, Westhaven-Moonstone, McKinleyville, Blue
Lake, Arcata Arpt, Fieldbrook and Samoa.
LAT...LON 4100 12426 4119 12405 4099 12381 4087 12403
4087 12404 4086 12405 4079 12418 4089 12430
TIME...MOT...LOC 0729Z 251DEG 22KT 4090 12418The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:52 PM PST | Special Weather Statement | EKA | Humboldt | 23 min |
| Mar 5, 9:07 PM PST | Special Weather Statement | EKA | Humboldt | 53 min |
| Mar 5, 10:48 PM PST | Special Weather Statement | EKA | Humboldt | 27 min |
| Mar 5, 11:06 PM PST | Special Weather Statement | EKA | 24 min | |
| Mar 5, 11:15 PM PST | Special Weather Statement | EKA | Del Norte | 30 min |
| Mar 5, 11:29 PM PST | Special Weather Statement | EKA | Humboldt | 31 min |
| Mar 6, 2:35 PM PST | Gale Warning | EKA | 30 hr | |
| Mar 6, 2:35 PM PST | Small Craft Advisory | EKA | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.